Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 count low, CD4% high??
Feb 22, 2009

Hello Doc,

Thanks for your time in this forum. On my latest visit to my Doctors office I was presented with a few unusual results. I went on meds (Sustiva and Epzicom) 5/07 and have been undetectable ever since. When I went on meds my viral load was 22,300, cd4 was 363 and cd4% was 15. I have seen my cd4 count go as high as 828 with a cd% of 38. My lab results taken in November of 08 revealed undetectable, cd4 542, cd%27. My latest results taken on 2/2/09 revealed undetectable, cd4 397 and cd% 48. I should also mention that my lymphocytes have been normal throughout.

Unfortunately much to my surprise and disappointment I was greeted in my doctors office today not by my HIV doctor but his PA. He said that the numbers did not add up and that it was probably a lab mistake. Im still waiting for a response from the lab. What do you make of this dramatic drop in T-cell count and rise in cd4%? Should I be concerned and try to make another appointment? Also is it normal for a PA to take over for an HIV doc? Not that I have anything against his PA he seemed very knowledgeable but in this setting I would have felt more comfortable speaking with my regular doctor.

Thanks!!

Response from Dr. Holodniy

Hard to know what they meant by the numbers not adding up. However, a doubling of the CD4% and reduction of the CD4 count like that would make me question the result as well. I think it just needs to be repeated. I have no issues with PAs working with HIV patients. Many are outstanding, can certainly work independently and have years of experience in the care of HIV patients.



Previous
HIV and Liver Function
Next
Initial CD4/VL, hair loss, recurrent diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement